MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SSL-110
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Swollen Lymph Nodes (2093); Lymphoma (3263)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The events of lymphadenopathy and lymphoma are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: potential adverse events that may occur with silicone gel-filled breast implant surgery include: implant rupture, capsular contracture, reoperation, implant removal, pain, changes in nipple and breast sensation, infection, scarring, asymmetry, wrinkling, implant displacement/migration, implant palpability/visibility, breastfeeding complications, hematoma/seroma, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Based on information reported to global regulatory agencies and found in medical literature, an association has been identified between breast implants and the development of anaplastic large cell lymphoma (alcl), a type of non-hodgkin¿s lymphoma.Women with breast implants may have a very small but increased risk of developing breast implant associated alcl (bia-alcl) in the fluid or scar capsule adjacent to the implant, with documented potential for local, regional, and distant spread of the cancer with mortality reported in rare cases.Bia-alcl has been reported globally in patients with an implant history that includes allergan¿s and other manufacturers¿ breast implants with various surface properties, styles, and shapes.Most of the cases in the literature reports describe a history of the use of textured implants.You should consider the possibility of bia-alcl when you have a patient with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and send to a laboratory with appropriate expertise for pathology tests to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multi-disciplinary care team.Because of the small number of cases worldwide, there is no worldwide consensus on the treatment regimen for peri-implant bia-alcl.However, the national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.Breast implants are not lifetime devices.
 
Event or Problem Description
Healthcare professional reported "lymph node and lymphatic cancer related to the breast implant." affected side unknown.The device remains implanted.This will be considered a suspected case of alcl at this time, as no pathological markers are known.

Brand Name
INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7477369
Report Number9617229-2018-02985
Device Sequence Number2053394
Product Code FTR
UDI-Device Identifier10888628032477
UDI-Public10888628032477
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSSL-110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR